MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; HEMODIALYSIS CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; HEMODIALYSIS CATHETER, IMPLANTED
Catalog Number H965103038181
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As no lot number was reported, a ship history report (shr) was generated for item number (h965103038181) in order to determine the last three lots shipped to the reporting customer in the six months prior to the procedure date.The three lots obtained through the shr were: (5234866, 5242904 and 5277743).The device history records for the lots obtained through the ship history report (packaging lots) were reviewed.In addition, the corresponding lots for the dialysis catheter were reviewed.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo dialysis product family and the failure mode "patient issue - bleeding." no adverse trend was identified.The dialysis catheter was reported to have been discarded at the hospital, therefore a failure analysis is not possible and we are unable to determine if the device met specification, and the relationship , if any, between the device and the cause of the reported event.The directions for use (dfu) packaged with the catheter include the following instructions regarding insertion: "the bioflo duramax dialysis catheter may be inserted percutaneously and is ideally placed in the jugular vein.Although this catheter may be placed in the subclavian vein, the internal jugular is the preferred site.Catheters greater than 40 cm length (tip to cuff) are designed for femoral vein insertion.Use blunt dissection to create the subcutaneous tunnel opening.Attach the catheter to the trocar (a slight twisting motion may be helpful).Slide catheter tunneling sleeve over the catheter making certain that the sleeve covers the distl tip of the catheter.Insert the trocar into the exit site and create a short subcutaneous tunnel.Do not tunnel through muscle.The tunnel should be made with care in order to prevent damage to surrounding vessels.Warning: do not over-expand subcutaneous tissue during tunneling.Over-expansion may delay/prevent cuff in-growth.Lead catheter into the tunnel gently.Do not pull or tug the catheter tubing.If resistance is encountered, further blunt dissection may facilitate insertion.Remove the catheter from the trocar with a slight twisting motion to avoid damage to the catheter.Precaution: do not pull tunneler out at an angle.Keep tunneler straight to prevent damage to catheter tip." (b)(4).
 
Event or Problem Description
As reported, following the placement of a bioflo dialysis catheter in the ij, the patient "bled for hours post insertion." further description - " it accumulates under the skin and out the tunnel tract." the catheter was removed and replaced, and was disposed of at the hosptial.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
HEMODIALYSIS CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7564994
Report Number1317056-2018-00099
Device Sequence Number1980354
Product Code MSD
UDI-Device IdentifierH965103038181
UDI-PublicH965103038181
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH965103038181
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2018
Initial Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;